Dexketoprofen - oral


Patient Medicine Information
Why do I need this medicine?
Dexketoprofen helps relieve mild to moderate pain such as muscular or joint pain, pain associated with menstrual period, and toothache.
How do I take this medicine?
Take Dexketoprofen exactly as directed by your doctor or according to the instructions on the label. Do not take more or less than instructed by your doctor.

Take it on an empty stomach, at least 15-30 minutes before meals, especially if you experience sudden intense pain.

This medicine is available as a tablet, granules for oral solution, and oral solution in a sachet.

If you are taking the tablet, swallow it whole with a glass of water.

If you are taking the granules for oral solution, empty the contents of each sachet in a glass of water. Stir well to dissolve the granules evenly in water and drink the solution immediately.

If you are taking the oral solution in a sachet, drink the entire contents directly from the sachet after opening. You may also dissolve the contents of the sachet in a glass of water, stir well, and drink it immediately.
What should I do if I have forgotten to take this medicine?
Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and return to your normal dosing schedule.

DO NOT double a dose under any circumstances.
When should I not use this medicine?
Do not take this medicine if you ever had an allergic reaction (e.g. rashes, breathlessness, swollen eyes) to Dexketoprofen, aspirin, or similar painkillers such as ketoprofen and ibuprofen.

Alert your doctor if you have the following conditions:
  • history of asthma
  • history of asthma attack, skin rash, rhinitis (inflammation of the inside lining of the nose caused by allergens), lumps in the nose due to allergies, or swollen face, eyes, lips or tongue after taking aspirin or similar painkillers
  • history of reddening or blistering of skin when exposed to sunlight while taking ketoprofen (medicine for pain and inflammation) and fibrates (type of cholesterol-lowering medicine)
  • current or history of stomach ulcer and bowel bleeding
  • bleeding problems
  • bowel problems e.g. long-term indigestion, Crohn’s disease (long-term inflammatory disease of the digestive tract), ulcerative colitis (inflammation of the large intestines)
  • severe dehydration (have lost a lot of body fluids)
  • severe heart failure
  • severe liver disease
  • moderate to severe kidney disease
  • chickenpox infection
as this medicine may not be suitable for you.

Do not take Dexketoprofen if you are on your 3rd trimester of pregnancy. If you become pregnant while being treated with this medicine, alert your doctor immediately. Dexketoprofen may cause harm to your unborn child.

Do not take this medicine if you are breastfeeding.

Dexketoprofen should not be used to treat pain in individuals with history of coronary artery bypass graft surgery (procedure to improve and restore the blood flow in the heart).
What should I take note of while taking this medicine?
Inform your doctor if you have the following conditions:
  • uncontrolled high blood pressure
  • heart problem
  • risk factors for heart disease e.g. diabetes, high cholesterol levels, smoking
  • previous stroke
  • blood disorders
  • history of allergic conditions
  • systemic lupus erythematosus (autoimmune disease that causes inflammation)
  • porphyria (an inherited disorder that causes skin or nervous system abnormalities)
  • history of bowel problems
  • dehydration
  • low blood volume circulating in the body
  • mild to moderate liver disease
  • mild kidney disease
Let your doctor know if you are pregnant.

Be sure to check with your doctor or pharmacist before giving Dexketoprofen to the elderly. Elderly people may be more sensitive to the side effects.

Avoid long-term use of any painkillers.

If you are going to have an operation, including minor surgery and dental work, inform your doctor or dentist that you are taking this medicine.
What side effects could I experience?
Dexketoprofen may cause drowsiness, dizziness or some problems with your eyesight. If affected, do not drive or take part in any activity in which you need to be alert.

Other side effects include any of the following: headache, nausea, vomiting, diarrhoea, stomach pain, indigestion, constipation, dry mouth, tiredness, difficulty sleeping, and feeling anxious.

Some side effects may need immediate medical help. Alert your doctor quickly if you experience any of the following:
  • rashes, breathlessness, swelling of the face, eyes or mouth
  • pass out bloody stools or black as tar; vomiting blood, or ground coffee-like material
  • chest pain
  • swelling of the ankles, feet or hand
  • rashes with peeling of the skin or blistering of the lips, mouth or eyes accompanied by fever
Inform your doctor if any of these side effects do not go away or are severe, or if you experience other side effects.
Can I take this with other medicines?
Inform your doctor and pharmacist if you are taking any of these medicines:
  • other NSAIDs (medicines for pain and inflammation) e.g. mefenamic acid, ibuprofen
  • blood-thinning medicines e.g. aspirin, warfarin, clopidogrel
  • medicines for high blood pressure e.g. captopril, losartan
  • water pills or medicines for water retention e.g. hydrochlorothiazide
  • medicines for diabetes e.g. chlorpropamide, glibenclamide
  • medicines used in organ transplant or certain immune disorders e.g. ciclosporin, tacrolimus
  • lithium (medicine for mood disorders)
  • methotrexate (medicine for cancer)
  • zidovudine (medicine for HIV infection)
  • probenecid (medicine for gout or high uric acid in the blood)
This list does not include all medicines that may interact with Dexketoprofen.

Always notify your doctor and pharmacist if you are taking any other medicines, including herbal tonics such as traditional Chinese medicines, supplements and medicines that you buy without a prescription.
What special dietary instructions should I follow?
Avoid alcohol.
How should I store this medicine?
Store in a cool, dry place away from the reach of children. Protect from light.

Medicines must not be used past the expiry date.
This information is independently developed by MIMS based on dexketoprofen - oral and is provided for your reference only. It is not a replacement for and should only be used in conjunction with full consultation with a licensed healthcare professional, the information provided by your pharmacist and/or the manufacturer of the medication. It may not contain all the available information you require and cannot substitute professional medical care, nor does it take into account all individual circumstances. Although great effort has been made to ensure content accuracy, we shall not be held responsible or liable for any claims or damages arising from the use or misuse of the information contained herein, its contents or omissions, or otherwise. Copyright © 2020 MIMS. All rights reserved. Powered by MIMS.com
  • Ketesse
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in